MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 ALL SILICONE CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 ALL SILICONE CATHETER
Model Number 772416
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Patient Problem/Medical Problem (2688); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the patient had a catheter with an additional "ring" on the end inserted.Upon removal of the catheter, the patient allegedly experienced trauma and self-limited bleeding.It was advised to monitor the patient for any further complications.No medical intervention was reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was confirmed as use related since after balloon was inflated and passively deflated, the cuffing did not occur.Visual evaluation of the returned sample noted one opened (without original packaging), used silicone foley with the inflation and drainage valve cut off and cuffing in the balloon.The catheter balloon was inflated with methylene blue solution (3 drops 1% aq methylene blue per 100ml of distilled water), but the catheter balloon could not hold water due to the missing valves.The cuffing disappeared after the water was passively drained from the inflation lumen.No further testing could be done due to the missing valves.The reported event was confirmed as use related since after balloon was inflated and passively deflated, the cuffing did not occur.Visual evaluation of the returned sample noted one opened (without original packaging), used silicone foley with the inflation and drainage valve cut off and cuffing in the balloon.The catheter balloon was inflated with methylene blue solution (3 drops 1% aq methylene blue per 100ml of distilled water), but the catheter balloon could not hold water due to the missing valves.The cuffing disappeared after the water was passively drained from the inflation lumen.No further testing could be done due to the missing valves.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The product family for this foley catheter product is unknown.Therefore, bard is unable to determine the associated labeling to review.Although the product family is unknown, the urinary drainage product ifus are found to be adequate based on past reviews.Section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
The reported event was confirmed as use related since after balloon was inflated and passively deflated, the cuffing did not occur.Visual evaluation of the returned sample noted one opened (without original packaging), used silicone foley with the inflation and drainage valve cut off and cuffing in the balloon.The catheter balloon was inflated with methylene blue solution (3 drops 1% aq methylene blue per 100ml of distilled water), but the catheter balloon could not hold water due to the missing valves.The cuffing disappeared after the water was passively drained from the inflation lumen.No further testing could be done due to the missing valves.The reported event was confirmed as use related since after balloon was inflated and passively deflated, the cuffing did not occur.Visual evaluation of the returned sample noted one opened (without original packaging), used silicone foley with the inflation and drainage valve cut off and cuffing in the balloon.The catheter balloon was inflated with methylene blue solution (3 drops 1% aq methylene blue per 100ml of distilled water), but the catheter balloon could not hold water due to the missing valves.The cuffing disappeared after the water was passively drained from the inflation lumen.No further testing could be done due to the missing valves.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The product family for this foley catheter product is unknown.Therefore, bard is unable to determine the associated labeling to review.Although the product family is unknown, the urinary drainage product ifus are found to be adequate based on past reviews.
 
Event or Problem Description

Brand Name
ALL SILICONE CATHETER
Common Device Name
SILICONE CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8075323
Report Number1018233-2018-05443
Device Sequence Number18848080
Product Code EZL
UDI-Device Identifier00801741030420
UDI-Public(01)00801741030420
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K040504
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number772416
Device Catalogue NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/06/2018
Initial Date Received by Manufacturer 10/23/2018
Supplement Date Received by Manufacturer01/31/2019
04/24/2019
Initial Report FDA Received Date11/15/2018
Supplement Report FDA Received Date02/04/2019
05/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1